Alert archive / Maine / Storm Warnings in 2008
Storm Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Dec 24, 2008, 2:53 PM EST. It took effect at Dec 25, 2008, 12:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 2:53 PM EST (19:53 UTC)
- In effect from
- Dec 25, 2008, 12:00 AM EST
- Expired
- Dec 25, 2008, 3:03 PM EST
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
218 WHUS71 KCAR 241953 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 253 PM EST WED DEC 24 2008 ANZ050>052-250400- /O.UPG.KCAR.GL.W.0040.081225T0300Z-081226T0000Z/ /O.NEW.KCAR.SR.W.0005.081225T0500Z-081225T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 253 PM EST WED DEC 24 2008 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
3 follow-up statements
818 WHUS71 KCAR 250319 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1019 PM EST WED DEC 24 2008 ANZ050>052-251100- /O.CON.KCAR.SR.W.0005.081225T0500Z-081225T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1019 PM EST WED DEC 24 2008 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
176 WHUS71 KCAR 250825 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 325 AM EST THU DEC 25 2008 ANZ050>052-251630- /O.CON.KCAR.SR.W.0005.000000T0000Z-081225T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 325 AM EST THU DEC 25 2008 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ FOSTER
619 WHUS71 KCAR 252003 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 303 PM EST THU DEC 25 2008 ANZ050>052-260200- /O.CAN.KCAR.SR.W.0005.000000T0000Z-081225T2100Z/ /O.NEW.KCAR.GL.W.0041.081225T2003Z-081226T0200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 303 PM EST THU DEC 25 2008 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Dec 24, 5:28 AM EST, 9 hours 25 minutes earlier.
Area forecast discussion, Dec 24, 5:28 AM EST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
528 AM EST WED DEC 24 2008
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TODAY AND
TONIGHT...MOVING ACROSS NORTHERN PORTIONS OF THE STATE CHRISTMAS
MORNING DRAWING A COLD FRONT ACROSS THE REGION. HIGH PRESSURE WILL
THEN BUILD ACROSS THE REGION LATER THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
EXPECT WARM ADVECTION SNOW OVER THE FORECAST AREA TODAY. LATER
THIS AFTERNOON SNOW WILL GRADUALLY CHANGE TO MIXED PRECIPITATION
AND RAIN FROM SOUTH TO NORTH AS TEMPERATURES WARM ALOFT. SOME
MODEL TIMING AND TEMPERATURE DIFFERENCES BETWEEN MODELS...SO WILL
RUN PRECIPITATION FROM THICKNESS TO ON 50/50 NAM/GFS BLEND.
TEMPERATURES FROM PREVIOUS FORECAST LOOK REASONABLE TO WILL NOT
MAKE ANY CHANGES. WILL ISSUE WINTER WEATHER ADVISORY FOR SNOW AND
MIXED PRECIPITATION IN NORTH AND CENTRAL AREAS. FOR INTERIOR
DOWNEAST WILL ISSUE WINTER WEATHER ADVISORY FOR FREEZING
RAIN/MIXED ONLY. IN THE COASTAL ZONES EXPECT A QUICK TRANSITION TO
RAIN....SO WILL NOT ISSUE ADVISORY THERE. THERE IS SOME CONCERN
FOR STRONG WIND ACROSS COASTAL ZONES TONIGHT WITH STRONG LOW LEVEL
JET ACROSS AREA AROUND 06Z. THE GFS IS MUCH STRONG AND SHOWS MORE
POTENTIAL FROM EQIV. POTENTIAL TEMPERATURE PROFILE THAN NAM.
CONSIDERING TIME FRAME AND UNCERTAINTY WILL ISSUE HIGH WIND WATCH
FOR COASTAL ZONES. FOR SNOW ACCUMULATIONS HAVE USED A 50/50
NAM/GFS BLEND. FOR WINDS USED GMOS EARLY TODAY THEN TRANSITION TO
NAM12 WITH SOME MANUAL ADJUSTMENT IN SOUTH.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
INTENSIFYING LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE
MARITIMES THURSDAY. SNOW SHOWERS...MOST NUMEROUS ACROSS THE
NORTH/MOUNTAINS...WILL LINGER EARLY THURSDAY WITH DIMINISHING SNOW
SHOWER CHANCES DURING THE AFTERNOON. THE TIGHT PRESSURE GRADIENT
BETWEEN THE EXITING LOW AND HIGH PRESSURE BUILDING EAST...ALONG
WITH GOOD MIXING...WILL SUPPORT STRONG GUSTY WINDS THURSDAY.
SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE
POSSIBLE ACROSS THE REGION THURSDAY WHICH COULD REQUIRE A WIND
ADVISORY FOR THURSDAY. HIGH PRESSURE WILL CONTINUE TO BUILD EAST
THURSDAY NIGHT WITH DECREASING CLOUDINESS AND DIMINISHING WINDS.
HIGH PRESSURE WILL CROSS THE REGION FRIDAY...THEN MOVE TO THE EAST
EARLY FRIDAY NIGHT. WARM ADVECTION WILL DEVELOP LATER FRIDAY
NIGHT...WITH INCREASING CLOUDINESS ACROSS THE FORECAST AREA. HIGH
TEMPERATURES WILL OCCUR EARLY THURSDAY...THEN FALL DURING THE
AFTERNOON. TEMPERATURES WILL BE AT BELOW NORMAL LEVELS FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A WARM FRONT WILL LIFT ACROSS THE REGION SATURDAY WITH OVERRUNNING
PRECIPITATION DEVELOPING TO THE NORTH OF THE WARM FRONT. ACROSS
DOWNEAST AREAS SATURDAY AN EARLY WINTRY MIX IS EXPECTED TO
TRANSITION TO RAIN...WHILE EARLY SNOW TRANSITIONS TO A WINTRY MIX
ACROSS NORTHERN AREAS. THE WARM FRONT WILL LIFT NORTH OF THE
REGION LATER SATURDAY NIGHT THROUGH EARLY SUNDAY...WITH ENOUGH
WARM AIR TO CHANGE PRECIPITATION TO MOSTLY RAIN ACROSS EVEN
NORTHERN AREAS. A COLD FRONT WILL THEN CROSS THE REGION LATER
SUNDAY...WITH PRECIPITATION TRANSITIONING BACK TO SNOW SHOWERS IN
THE WAKE OF THE COLD FRONT. HIGH PRESSURE WILL THEN BUILD EAST
LATER MONDAY WITH LINGERING SNOW SHOWERS POSSIBLE ACROSS THE
NORTH/MOUNTAINS WITH PARTLY CLOUDY SKIES DOWNEAST. A COLD FRONT
COULD THEN CROSS THE REGION TUESDAY WITH A CHANCE OF SNOW SHOWERS.
TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS SATURDAY THROUGH EARLY
SUNDAY. TEMPERATURES SHOULD THEN BE AT NEAR NORMAL LEVELS MONDAY
THROUGH TUESDAY.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
EXPECT PRIMARILY IFR CONDITIONS TODAY AND TONIGHT. MVFR/IFR
CONDITIONS COULD CONTINUE EARLY THURSDAY...PARTICULARLY ACROSS THE
NORTH AND MOUNTAINS. CONDITIONS SHOULD IMPROVE TO VFR LEVELS FOR
ALL AREAS THURSDAY AFTERNOON. STRONG GUSTY WINDS ARE ALSO EXPECTED
THURSDAY. VFR CONDITIONS ARE EXPECTED FRIDAY. CEILINGS/VISIBILITIES
WILL THEN BEGIN TO LOWER LATER FRIDAY NIGHT. GENERALLY MVFR/IFR
CONDITIONS...WITH OCCASIONALLY LOWER CONDITIONS...ARE THEN
EXPECTED SATURDAY THROUGH MUCH OF SUNDAY. CONDITIONS COULD BEGIN
TO IMPROVE LATER SUNDAY.
&&
.MARINE...
NEAR TERM: HAVE INITIALIZED THE WIND GRIDS WITH A 50/50 BLEND OF
THE NAM12 AND THE GFS40. MODEL BLEND WIND SPEED LOOK REASONABLE SO
WILL NOT MAKE ANY ADJUSTMENTS. MODELS IN GOOD AGREEMENT SO WILL
UPGRADE GALE WATCH TO WARNING. FOR WAVES: HAVE INITIALIZED THE
GRIDS WITH WNA/4. LOOKING AT GRAPHICS SEE A LONG SOUTHERLY FETCH.
WNA HAS DEMONSTRATED A LOW BIAS RECENT EVENTS WITH THIS
SCENARIO...SO WILL ADD 1 TO 2 FEET TO WAVE HEIGHTS.
SHORT TERM: GALE FORCE WINDS ARE EXPECTED THURSDAY INTO THURSDAY
NIGHT. SEAS SHOULD REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS
THROUGH EARLY FRIDAY. WINDS/SEAS ARE THEN EXPECTED TO BE ABOVE
SMALL CRAFT ADVISORY LEVELS LATER SATURDAY INTO SUNDAY.
VISIBILITIES COULD BE REDUCED IN LINGERING SNOW SHOWERS EARLY
THURSDAY...WITH REDUCED VISIBILITIES IN RAIN/SNOW SATURDAY AND
SUNDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 3 AM EST THURSDAY FOR MEZ001>006-
010.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MEZ011-
015>017-031-032.
HIGH WIND WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
MEZ029-030.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY FOR
ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...MIGNONE
MARINE...MIGNONE/NORCROSSHazardous weather outlook, Dec 24, 2:53 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 253 PM EST WED DEC 24 2008 MEZ001>004-252000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- 253 PM EST WED DEC 24 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-015>017-031-032-252000- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 253 PM EST WED DEC 24 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ005-006-010-252000- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- 253 PM EST WED DEC 24 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-252000- COASTAL HANCOCK-COASTAL WASHINGTON- 253 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-252000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 253 PM EST WED DEC 24 2008 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:30 AM EST | Gale Warning | CAR | 11 hr | |
| Dec 24, 4:23 AM EST | High Wind Watch | CAR | Hancock, Washington | 12 hr |
| Dec 24, 4:43 AM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 22 hr |
| Dec 24, 3:55 PM EST | High Wind Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 24 hr |
| Dec 24, 3:55 PM EST | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.